Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 141, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 6, 2002, 4:44 PM CDT for Itawamba County, Tishomingo County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2002, 4:44 PM CDT (21:44 UTC)
- Expired
- Jul 6, 2002, 5:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Itawamba County, MS, Tishomingo County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1525 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1331 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 062144 SVRMEM MSC057-141-062215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 443 PM CDT SAT JUL 6 2002 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 515 PM CDT. * AT 441 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM NEAR BELMONT...MOVING SOUTHWEST AT 20 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 515 PM CDT INCLUDE... SANDY SPRINGS...FAIRVIEW... MANTACHIE... .IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND AND LARGE HAIL ARE LIKELY WITH THIS STORM. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3448 8810 3462 8823 3441 8861 3424 8844
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:45 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jul 6, 2:45 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 245 PM CDT SAT JUL 6 2002 .FIRST PERIOD... LOWER DEW POINTS ADVECTING INTO ERN AR AND NRN MS THIS AFTN. A FEW TSTMS DVLPG ALG THIS DISCONTINUITY. EXPECT THIS TREND TO CONTINUE THRU SUNSET. DUE TO LOWER DEW POINTS TEMPS WILL BE COOLER THAN LAST FEW DAYS. .LATER PERIODS... LITTLE CHANGE THRU 48 HOURS. DEW POINTS WILL REBOUND BY MON ALTHOUGH NO PCPN IS EXPECTED AS UPR RDG BUILDS ACRS RGN. ONE CONCERN IS INVERTED SFC TROF THAT MODELS DVLP OVR THE MIDSOUTH AS A RESULT OF UPR LOW OVER THE GULF OF MEXICO. SCT OR ISOLD TSTMS COULD DVLP IN THE AREA...HOWEVER IT/S DIFFICULT TO DETECT WHERE THIS FEATURE WILL END UP AS MODELS DIFFER ON PLACEMENT. FOR NOW WILL LEAVE PCPN OUT. .EXTENDED FCST... ECMWF IS BEGINNING TO LOOK A BIT LIKE THE MRF...ALTHOUGH THIS TIME THE ECMWF IS A BIT STRONGER WITH ERN US TROF BY DAY 6. 12Z AVN AND THE MRF HAVE CDFNT BECMG STNRY ACRS TN ON WED. THIS FITS THE CURRENT FCST VERY WELL. FCST CHALLANGE IS ON THURS AS ECMWF AND 12Z AVN SHOW REINFORCING SHRTWV MOVG INTO THE GRTLKS. THIS WOULD PROLONG THE CHC FOR TSTMS ACRS THE MIDSOUTH ON THU AND BRING COOLER AIR INTO THE RGN FOR DAY 6 AND 7. SINCE THE ECMWF IS MORE IN AGREEMENT WITH AVN/MRF WILL BUY A COOLER FCST FOR LATE NEXT WEEK. WILL GO HIGHS NEAR 90 OR UPR 80S FROM DAY 4 THRU 7. PRELIMINARY NUMBERS MEM UU 072/095 074/094 074 01000 MKL UU 066/093 071/092 071 01000 JBR UU 069/094 072/094 072 01200 TUP UU 070/095 072/093 072 01100 .MEG...NONE. BELLES
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.